Alert archive / Wisconsin / Excessive Heat Warnings in 2011
Excessive Heat Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this excessive heat warning at Jul 1, 2011, 8:37 AM CDT for 11 counties in Wisconsin; 8 counties in Iowa; 7 counties in Minnesota. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 1, 2011, 8:37 AM CDT (13:37 UTC)
- Expired
- Jul 1, 2011, 9:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS La Crosse, WI
All 26 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 37 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 8:47 PM CDT | TSTM WND GST 50 | Hayfield, MN | |
| Jul 1, 9:02 PM CDT | TSTM WND GST 60 | Hayfield, MN | |
| Jul 1, 9:09 PM CDT | TSTM WND GST 58 | 5 S Rochester, MN | |
| Jul 1, 9:10 PM CDT | TSTM WND GST 66 | 3 Sw Plainview, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3970 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted, in the capitals the NWS used until 2016.
690 WWUS73 KARX 011337 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 837 AM CDT FRI JUL 1 2011 ...EXTREME HEAT TO CONTINUE THROUGH THIS EVENING... .TEMPERATURES WILL CLIMB TOWARD THE 100 DEGREE MARK TODAY AFTER A WARM NIGHT WITH LOWS ONLY DROPPING TO AROUND 80. IN ADDITION TO THESE HOT TEMPERATURES...HUMIDITY WILL REMAIN VERY HIGH AND WILL RESULT IN VERY DANGEROUS HEAT INDICES IN THE 105 TO 110 DEGREE RANGE NORTH OF THE INTERSTATE 94 CORRIDOR...AND 110 TO 115 DEGREES ELSEWHERE. HEAT INDICES HAVE NOT BEEN THIS HIGH IN THE AREA IN OVER 10 YEARS. DUE TO THE HIGH TEMPERATURES AND HIGH HEAT INDICES YESTERDAY...LAST NIGHT AND TODAY...THE HEAT ADVISORY HAS BEEN UPGRADED TO AN EXCESSIVE HEAT WARNING FOR MUCH OF THE REGION. A COLD FRONT MOVING THROUGH THE AREA TONIGHT WILL BRING AN END TO THE OPPRESSIVE HEAT FOR THE HOLIDAY WEEKEND. IAZ008-009-018-019-MNZ086-087-094-095-012145- /O.UPG.KARX.HT.Y.0002.000000T0000Z-110702T0100Z/ /O.NEW.KARX.EH.W.0001.110701T1337Z-110702T0200Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 837 AM CDT FRI JUL 1 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * OPPRESSIVE AND DANGEROUS HEAT IS EXPECTED TODAY WITH HEAT INDICES OF 105 TO 115 DEGREES. * THE HOT AND HUMID CONDITIONS FROM YESTERDAY THROUGH TODAY WILL LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ IAZ010-011-029-030-MNZ079-088-096-WIZ032>034-041>044-053>055-061- 012145- /O.UPG.KARX.HT.Y.0003.110701T1700Z-110702T0100Z/ /O.NEW.KARX.EH.W.0001.110701T1337Z-110702T0200Z/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WABASHA-WINONA-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 837 AM CDT FRI JUL 1 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * OPPRESSIVE AND DANGEROUS HEAT IS EXPECTED TODAY WITH HEAT INDICES OF 105 TO 115 DEGREES. * THE HOT AND HUMID CONDITIONS FROM YESTERDAY THROUGH TODAY WILL LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ WIZ017-029-012145- /O.EXT.KARX.HT.Y.0003.110701T1337Z-110702T0200Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 837 AM CDT FRI JUL 1 2011 ...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * OPPRESSIVE AND DANGEROUS HEAT IS EXPECTED TODAY WITH HEAT INDICES OF 105 TO 110 DEGREES. * THE HOT AND HUMID CONDITIONS TODAY WILL LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ HALBACH WEATHER.GOV/LACROSSE
3 follow-up statements
516 WWUS73 KARX 012025 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 325 PM CDT FRI JUL 1 2011 ...EXTREME HEAT WILL CONTINUE INTO THIS EVENING... .TEMPERATURES THIS AFTERNOON WERE IN THE 90S WITH DEW POINTS IN THE MIDDLE 70S. THIS WAS PRODUCING VERY DANGEROUS HEAT INDICES IN THE 100 TO 115 DEGREE RANGE. A COLD FRONT MOVING THROUGH THE AREA TONIGHT WILL BRING AN END TO THE OPPRESSIVE HEAT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-020200- /O.CON.KARX.EH.W.0001.000000T0000Z-110702T0200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 325 PM CDT FRI JUL 1 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * OPPRESSIVE AND DANGEROUS HEAT IS EXPECTED THROUGH THE REMAINDER OF THIS AFTERNOON INTO EARLY THIS EVENING WITH HEAT INDICES OF 105 TO 115 DEGREES. * THE HOT AND HUMID CONDITIONS WILL LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ WIZ017-029-020200- /O.CON.KARX.HT.Y.0003.000000T0000Z-110702T0200Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 325 PM CDT FRI JUL 1 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * OPPRESSIVE AND DANGEROUS HEAT IS EXPECTED THROUGH THE REMAINDER OF THIS AFTERNOON INTO EARLY THIS EVENING WITH HEAT INDICES OF 105 TO 110 DEGREES. * THE HOT AND HUMID CONDITIONS WILL LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ DAS WEATHER.GOV/LACROSSE
763 WWUS73 KARX 012300 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 600 PM CDT FRI JUL 1 2011 ...EXTREME HEAT TO CONTINUE THROUGH THIS EVENING... .HEAT INDICES...OR WHAT THE TEMPERATURE FEELS LIKE...TOPPED OUT IN THE 100 TO 115 DEGREE RANGE THIS AFTERNOON. WITH TEMPERATURES EXPECTED TO SLOWLY FALL THIS EVENING...LOOK FOR HEAT INDICES TO REMAIN HIGH...IN THE 100 TO 110 DEGREE RANGE UNTIL 9 PM. A COLD FRONT MOVING WEST TO EAST THROUGH THE AREA TONIGHT WILL BRING AN END TO THE OPPRESSIVE HEAT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-020200- /O.CON.KARX.EH.W.0001.000000T0000Z-110702T0200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 600 PM CDT FRI JUL 1 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * DANGEROUS HEAT IS EXPECTED TO PERSIST UNTIL MID EVENING WITH HEAT INDICES OF 100 TO 110 DEGREES. * THE HOT AND HUMID CONDITIONS WILL LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ WIZ017-029-020200- /O.CON.KARX.HT.Y.0003.000000T0000Z-110702T0200Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 600 PM CDT FRI JUL 1 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * OPPRESSIVE HEAT IS EXPECTED THROUGH MID EVENING WITH HEAT INDICES OF 100 TO 110 DEGREES. * THE HOT AND HUMID CONDITIONS WILL LEAD TO A HEIGHTENED RISK OF HEAT RELATED STRESS AND ILLNESS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ AJ WEATHER.GOV/LACROSSE
744 WWUS73 KARX 020155 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 855 PM CDT FRI JUL 1 2011 ...HEAT INDICES FALLING AND EXPECTED TO CONTINUE TO FALL THROUGH THE EVENING... .FALLING TEMPERATURES HAVE ALLOWEDE HEAT INDICES TO FALL BELOW 100 DEGREES THIS EVENING. THEREFORE...THE EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES WILL BE ALLOWED TO EXPIRE AT 9 PM. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034- 041>044-053>055-061-020300- /O.EXP.KARX.EH.W.0001.000000T0000Z-110702T0200Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 855 PM CDT FRI JUL 1 2011 ...EXCESSIVE HEAT WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING... PLAN ON HEAT INDICES TO REMAIN BETWEEN 85 AND 95 DEGREES THIS EVENING...THEN CONTINUE TO FALL AFTER MIDNIGHT WITH THE PASSAGE OF A COLD FRONT. $$ WIZ017-029-020300- /O.EXP.KARX.HT.Y.0003.000000T0000Z-110702T0200Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 855 PM CDT FRI JUL 1 2011 ...HEAT ADVISORY WILL EXPIRE AT 9 PM CDT THIS EVENING... PLAN ON HEAT INDICES TO REMAIN BETWEEN 85 AND 95 DEGREES THIS EVENING...THEN CONTINUE TO FALL AFTER MIDNIGHT WITH THE PASSAGE OF A COLD FRONT. $$ AJ WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this excessive heat warning went out at Jul 1, 3:26 AM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Jul 1, 3:26 AM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
326 AM CDT FRI JUL 1 2011
.SHORT TERM...THROUGH SUNDAY NIGHT
MAIN FORECAST CONCERNS ARE WITH THE HEAT TODAY AND RAIN CHANCES
TONIGHT AND SATURDAY MORNING.
SURFACE ANALYSIS THIS MORNING SHOWS HIGH PRESSURE OVER THE OHIO
RIVER VALLEY. A COLD FRONT EXTENDED FROM NORTHWEST MINNESOTA TO
WESTERN KANSAS.
AS THE COLD FRONT OVER THE DAKOTAS APPROACHES THE AREA TODAY THE
WINDS ARE EXPECTED TO BACK TO THE SOUTHWEST. THIS TURN IN THE
WINDS WILL HELP TO ADVECT IN EVEN WARMER AIR THAT WHAT WAS OVER
THE AREA FOR THURSDAY. BOTH THE 01.00Z NAM AND GFS BUFKIT
SOUNDINGS SUGGESTS MOST OF THE AREA WILL MIX TO AROUND 900 MB
TODAY. TEMPERATURES AT THIS LEVEL ARE EXPECTED TO BE AROUND 28C
WHICH WOULD MIX DOWN TO AROUND 34 OR 35C AT THE SURFACE YIELDING
SURFACE TEMPERATURES WELL INTO THE 90S. THE BIG VARIABLE IN HOW
WARM TEMPERATURES WILL GET IS THE DEW POINT. DEW POINTS OVERNIGHT
HAVE STAYED HIGH WITH LOWER TO MIDDLE 70S FOR MOST OF THE AREA.
THE SOUTHWEST WINDS AHEAD OF THE FRONT ARE EXPECTED TO ADVECT IN
AIR THAT WAS OVER KANSAS AND OKLAHOMA THURSDAY WHERE DEW POINTS
WERE IN THE 50S AND 60S. THIS SUGGESTS THE POTENTIAL FOR SOME
DRIER TO WORK INTO THE AREA ALLOWING FOR MORE SURFACE HEATING TO
OCCUR. HOWEVER...AS THIS AIR COMES NORTH IT WILL HAVE TO MOVE
ACROSS PARTS OF NEBRASKA...IOWA AND MISSOURI THAT HAVE RECENTLY
RECEIVE PLENTY OF RAIN WHICH SHOULD INCREASE THE DEW POINTS.
FURTHER INCREASES IN THE DEW POINTS SHOULD OCCUR FROM
EVAPOTRANSPIRATION FROM THE CROPS ACROSS THIS SAME REGION SO THE
NET RESULT MAY END UP BEING DEW POINTS ONLY A FEW DEGREES LOWER
THAN THE EARLY MORNING VALUES. DURING THE TIME OF MAX
MIXING...THERE MAY BE ENOUGH POTENTIAL FOR DEW POINTS TO DIP TO
AROUND 70 IN THE WEST AND LOWER TO MIDDLE 70S ACROSS THE REST OF
THE AREA. THIS SHOULD BE ENOUGH TO ALLOW TEMPERATURES TO TOP OUT
IN THE MIDDLE TO UPPER 90S WITH THE POTENTIAL FOR SEVERAL SITES TO
TOP OUT BETWEEN 100 AND 103. APPARENT TEMPERATURES WILL BEGIN
HITTING ADVISORY CRITERIA BY MID TO LATE MORNING AND REACH VALUES
BETWEEN 105 AND 115 THIS AFTERNOON. WAS EXTREMELY TEMPTED TO GO
WITH AN EXCESSIVE HEAT WARNING FOR AREAS SOUTHWEST OF THE I94
CORRIDOR BUT IT APPEARS WITH THE FRONT COMING THROUGH TONIGHT
THERE WILL BE ENOUGH COOLING TO NOT REACH THE TIME REQUIREMENTS
NEEDED FOR A WARNING.
THE COLD FRONT WILL MOVE INTO THE WESTERN PARTS OF THE FORECAST
AREA THIS EVENING. THE FORCING WITH THE FRONT DOES NOT LOOK TO BE
OVERLY STRONG AS THE STRONGEST PART OF THE SHORT WAVE TROUGH WILL
BE GOING UP AND OVER THE UPPER LEVEL RIDGE AXIS ACROSS CENTRAL AND
NORTHEAST MINNESOTA. THE TRAILING END OF THE SHORT WAVE TROUGH IS
EXPECTED TO COME ACROSS THE AREA OVERNIGHT BUT WILL BE POSITIVELY
TILTED WITH NO PV ADVECTION IN THE 500-300 MB LAYER EXPECTED TO
OCCUR. THE FRONTOGENESIS AND FN VECTOR CONVERGENCE IN THE 1000-850
MB LAYER ALONG WITH THE THETA-E CONVERGENCE ALONG THE FRONT WILL
BE STRONGEST ACROSS CENTRAL MINNESOTA LATE THIS AFTERNOON. BOTH
THE NAM AND GFS WEAKEN THIS AS IT COMES INTO THE AREA WITH THE NAM
ALMOST COMPLETELY DISSIPATING ALL THESE BY THE TIME THE FRONT GETS
INTO THE EASTERN PARTS OF THE FORECAST AREA. WITH THE WEAKENING
FORCING...NOT SURE IT WILL BE ENOUGH TO BREAK THE CAP THAT WILL BE
IN PLACE AND THERE IS THE CHANCE THE FRONT COULD COME THROUGH DRY.
HOWEVER...IF THE CAP DOES BREAK...THERE COULD BE SUBSTANTIAL
UPGROWTH OF ACTIVITY ALONG THE FRONT. PLENTY OF CAPE WILL BE
AVAILABLE WITH 5000 J/KG OF SURFACE CAPE AND AROUND 3500 J/KG OF
ML CAPE BUT THE BEST 0-6 KM SHEAR WILL BE TIED TO THE SHORT WAVE
WITH BETWEEN 20 AND 30 KNOTS OVER THE FORECAST AREA. THE 01.00Z
SPC WRF AND EAST ARW MODELS DO INDICATE THE CAP WILL BREAK THIS
EVENING WITH QUITE A BIT OF ACTIVITY OCCURRING WITH THE FRONT.
WOULD FEEL BETTER ABOUT THE CAP BREAKING IF THE FORCING FROM THE
SHORT WAVE TROUGH WAS STRONGER SO FOR NOW WILL STAY WITH JUST A 30
TO 40 PERCENT CHANCE OF SOME STORMS THIS EVENING DROPPING TO 20 TO
30 PERCENT OVERNIGHT.
.LONG TERM...MONDAY THROUGH THURSDAY
HIGH PRESSURE WILL BE OVER THE AREA EARLY IN THE PERIOD WITH SOME
DIFFERENCES BETWEEN THE MEDIUM RANGE MODELS AN WHERE AN HOW MUCH
RAIN COULD POSSIBLY OCCUR ON THE FRINGES OF THIS FEATURE. THE BEST
CHANCE FOR SOME RAIN LOOKS TO BE WITH THE NEXT COLD FRONT THAT
COMES THROUGH TUESDAY OR TUESDAY NIGHT. THE GFS THEN STALLS THIS
FRONT OUT AND STARTS TO BRING IT BACK WEDNESDAY INTO THURSDAY
WHILE THE 01.00Z ECMWF IS STRONGER WITH THE SURFACE HIGH COMING IN
AND PUSHES THE FRONT OFF TO THE SOUTH. WITH THESE
DIFFERENCES...STAYED WITH THE MODEL CONSENSUS GRIDS TOWARD THE END
OF THE PERIOD.
&&
.AVIATION...
A COLD FRONT OVER WESTERN MINNESOTA EARLY THIS MORNING IS FORECAST
TO MOVE THROUGH THE TAF SITES THIS EVENING. AHEAD OF THE FRONT...
BREEZY SOUTH TO SOUTHWEST WINDS ARE EXPECTED...ESPECIALLY FROM LATE
MORNING INTO EARLY EVENING DURING THE TIME OF PEAK HEATING. LOOK FOR
GUSTS IN THE 20S KT RANGE. VFR CONDITIONS WILL ALSO BE THE RULE
AHEAD OF THE FRONT. AS THE COLD FRONT MOVES ACROSS THIS EVENING...
EXPECT WINDS TO DIMINISH AND TURN WEST THEN NORTHWESTERLY. POTENTIAL
EXISTS FOR SOME SHOWER AND THUNDERSTORM ACTIVITY ALONG AND
IMMEDIATELY BEHIND THE FRONT...THOUGH CONCERN IS THAT THE BETTER
FORCING WILL HEAD WELL NORTH OF THE TAF SITES...AND THAT THE AIR
COULD BE TOO DRY AND CAPPED TO ALLOW FOR CONVECTION. AS A
RESULT...HAVE NOT MENTIONED ANYTHING MORE THAN A BKN VFR DECK AT
THIS TIME.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...HEAT ADVISORY FROM NOON TO 8 PM CDT FRIDAY FOR WIZ017-WIZ029-
WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-
WIZ054-WIZ055-WIZ061.
MN...HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR MNZ086-MNZ087-MNZ094-
MNZ095.
HEAT ADVISORY FROM NOON TO 8 PM CDT FRIDAY FOR MNZ079-MNZ088-
MNZ096.
IA...HEAT ADVISORY UNTIL 8 PM CDT FRIDAY FOR IAZ008-IAZ009-IAZ018-
IAZ019.
HEAT ADVISORY FROM NOON TO 8 PM CDT FRIDAY FOR IAZ010-IAZ011-
IAZ029-IAZ030.
&&
SHORT/LONG TERM...04
AVIATION...AJ/BOYNEHazardous weather outlook, Jul 1, 5:15 AM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 515 AM CDT FRI JUL 1 2011 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-021100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 515 AM CDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL CLIMB IN THE MIDDLE AND UPPER 90S TODAY. THERE MAY BE EVEN A FEW LOCATIONS THAT CLIMB ABOVE THE CENTURY MARK. IN ADDITION TO THE HOT TEMPERATURES...IT WILL ALSO REMAIN VERY HUMID. THIS COMBINATION WILL RESULT IN VERY DANGEROUS HEAT INDICES IN THE 105 TO 110 DEGREE RANGE NORTH OF THE INTERSTATE 94 CORRIDOR...AND 110 TO 115 DEGREES ELSEWHERE. A HEAT ADVISORY IS IN EFFECT...AND RESIDENTS ARE URGED TO TAKE PRECAUTIONS AGAINST THE EXCESSIVE HEAT. A COLD FRONT WILL PROVIDE A CHANCE OF THUNDERSTORMS AS IT MOVES THROUGH THE REGION TONIGHT. NO SEVERE STORMS ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCES OF THUNDERSTORMS FROM MONDAY NIGHT THROUGH TUESDAY NIGHT...AND FROM WEDNESDAY NIGHT INTO THURSDAY. AT THIS TIME...IT IS NOT CLEAR IF THERE WILL BE ANY THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE
Nearby
Excessive Heat Warnings in Wisconsin, 2011Excessive Heat Warnings in Iowa, 2011Excessive Heat Warnings in Minnesota, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.